MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS

MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Model Number 37612
Medical Device Problem Codes Charging Problem (2892); Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that information was received from a patient regarding an implantable neurostimulator.The reason for call was patient stated the recharger isn't working.Patient said the black boxes on the bottom come up but they don't stay up.Agent asked, patient said the issue started last week.Patient mentioned they charge weekly and charge overnight.Patient confirmed there was no damage to the desktop charger.Agent had patient start a charging session of the implant and patient reported 8 coupling boxes filled in.Agent reviewed good coupling.Patient then said if they wait a minute the boxes will go all out to 0 and then on the next cycle a clicking sound happens and every 45 seconds they are moving the antenna over the implant.The issue was not resolved through troubleshooting.An email was sent to the repair department to replace the recharging antenna.".Patient called back and said they received the replacement antenna and had a successful charging session with the replacement antenna where they charged their ins up to 100% charge however today it wasn't working when they tried to charge the implantable neurostimulator(ins).Patient described getting the 'reposition antenna' screen, with the picture of the antenna with the 3 arrows pointing outwards with a + and a finger pointing to the green start charge button.Patient said they tried adjusting the dial however they still got the same screen.They said they could feel the ins under the skin and it didn't feel tilted.On the call, the patient was near a computer so they moved away from the computer however that did not resolve the issue.Patient does not have a programmer to check their ins battery percentage but they are concerned that the ins battery will die and that they'll start shaking badly again.Patient said that yesterday (2026-mar-23) they had an mri where their ins was turned off and back on again.They also mentioned that prior to the ins not charging it would take "forever to charge" and commented on the age of their ins battery and thought they might need to get it checked.Patient services redirected the patient to follow up with their managing healthcare provider (hcp) however the patient said they no longer had a follow up hcp and only followed up with a general practitioner (gp).Patient services provided the patient with the national answering services (nas) phone number to provide to their gp so the gp could page a manufacturer company representative (rep) to troubleshoot in person and check the implanted system.Patient services also sent an email to the field to alert them of the situation in the event that they were able to assist.Additional info received from patient that they are unable to get any coupling bars shaded, despite replacement equipment.They indicated that it started again yesterday.The patient reports no falls or trauma.The patient charges daily.Advised the patient to contact the hcp to have the implant checked or to address how to handle a loss in therapy.An email was sent to the field.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key25481825
Report Number3004209178-2026-09920
Device Sequence Number16082264
Product Code MHY
UDI-Device Identifier00643169529762
UDI-Public(01)00643169529762(17)160514
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2016
Device Model Number37612
Device Catalogue Number37612
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2026
Supplement Date Received by Manufacturer07/07/2026
Initial Report FDA Received Date06/12/2026
Supplement Report FDA Received Date07/16/2026
Date Device Manufactured06/23/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11...."
Patient Age84 YR
Patient SexMale